Alert archive / North Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 2, NWS Wilmington, NC

April 11, 2022New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 11, 2022, 7:58 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Apr 12, 2022, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 7:58 PM EDT (23:58 UTC)
In effect from
Apr 12, 2022, 6:00 AM EDT
Expired
Apr 12, 2022, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2062 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WHUS42 KILM 112358
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
758 PM EDT Mon Apr 11 2022

NCZ106-108-121200-
/O.NEW.KILM.BH.S.0002.220412T1000Z-220413T0000Z/
Coastal Pender-Coastal New Hanover-
758 PM EDT Mon Apr 11 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Strong south to north longshore current expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
3 follow-up statements
186 
WHUS42 KILM 120828
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
428 AM EDT Tue Apr 12 2022

NCZ106-108-130000-
/O.CON.KILM.BH.S.0002.220412T1000Z-220413T0000Z/
Coastal Pender-Coastal New Hanover-
428 AM EDT Tue Apr 12 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to north longshore current.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

8
182 
WHUS42 KILM 121444
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1044 AM EDT Tue Apr 12 2022

NCZ106-108-130000-
/O.CON.KILM.BH.S.0002.000000T0000Z-220413T0000Z/
Coastal Pender-Coastal New Hanover-
1044 AM EDT Tue Apr 12 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

19
336 
WHUS42 KILM 130010
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
810 PM EDT Tue Apr 12 2022

NCZ106-108-130915-
/O.EXP.KILM.BH.S.0002.000000T0000Z-220413T0000Z/
/O.NEW.KILM.BH.S.0003.220413T1000Z-220414T0000Z/
Coastal Pender-Coastal New Hanover-
810 PM EDT Tue Apr 12 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
...BEACH HAZARDS STATEMENT FOR TODAY HAS EXPIRED...

* WHAT...Moderate to Strong longshore current expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
MBB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 11, 3:49 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 11, 3:49 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
349 PM EDT Mon Apr 11 2022

.SYNOPSIS...
Dry with noticeable warming to above normal takes hold through
midweek. A frontal system brings a chance of rain and isolated
thunderstorms Thursday. Temperatures will cool closer to normal
Friday into this weekend behind the cold front with low rain
chances continuing.

&&

.NEAR TERM /THROUGH TONIGHT/...
Dry and warm weather continues with high pressure offshore to the
southeast. High clouds increase this evening through overnight hours
as a decent upper shortwave moves across. Not enough moisture for
any precipitation but could see overcast mid to high clouds tonight.
A weak surface trough swings across from the north tonight.
Combination of clouds and lingering winds will keep temps in the mid
to upper 50s tonight. There is a chance for inland NE SC to have a
few hours of radiational cooling before sunrise as bulk of high
clouds exit to the east and winds in southern areas weaken, but
still expected to remain above 50 degrees. Mostly sunny Tuesday with
scattered mid clouds as continued WAA pushes temps a few degrees
warmer than today, with forecast near 85 degrees away from sea-
breeze cooled coast.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Quiet and dry wx for this period with warm temps as upr-level
ridging continues along/off the east coast. Offshore shc high
pressure will also lead to SW flow. Not expecting record highs
Wednesday, but high temps will still be in the low/mid 80s
inland and mid/upr 70s near the coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The next chance of rain arrives Thursday with an approaching
cold front. Included slight chance thunder, but in general the
front will be weakening as it moves into the area as the bulk of
the upr-level energy misses to the north. High temps Thursday
again in the low/mid 80s. With zonal flow aloft the front will
be fairly progressive, but maintained low chance PoPs for the
remainder of the Long Term period thereafter as some mid-level
impulses traverse the area, of which there's little model
agreement on their timing/strength. Temps near to slightly above
normal late week into the weekend.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR continues. Mid to high clouds will be moving in from the
west later today, thickening late evening into early overnight
hours, before scattering by morning. Gusty southwest winds
through sunset, with more southerly winds at coastal terminals
due to sea breeze. Trough moving across tonight will keep winds
around 5-10 kts out of the southwest, though could see a few
hours of near calm winds across NE SC before sunrise. SW winds
10 kts with gusts around 15 kts return tomorrow.

Extended Outlook...VFR.

&&

.MARINE...
Through Tuesday: With high pressure offshore to the southeast,
southwest flow will continue to prevail across the coastal
waters through tomorrow. SW sustained around 10-15 kts, with
gusts to 20 kts through around 5am tomorrow morning and again
Tuesday afternoon. Seas linger in the 2-3 ft range, primarily a
SW wind wave with a weak E swell mixed in.

Tuesday Night Through Saturday: Sub-SCA conditions expected to
continue. S/SW flow through Thursday ahead of an approaching
cold front, consistently 10-20 kt. 2-3 ft seas Wednesday
increase to 4-5 ft by Thursday as southerly 6-7 second waves
build. The cold front crosses the waters Thursday night, and
with a lack of CAA behind the front and warm temps thereafter,
not expecting sustained winds higher than 15-20 kt.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...MAS
LONG TERM...MAS
AVIATION...VAO
MARINE...MAS/VAO
Hazardous weather outlook, Apr 11, 7:58 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
758 PM EDT Mon Apr 11 2022

NCZ106-108-130000-
Coastal Pender-Coastal New Hanover-
758 PM EDT Mon Apr 11 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-
033-039-054>056-058-059-130000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon-
Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
758 PM EDT Mon Apr 11 2022

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.